Alert archive / Texas / Flash Flood Warnings in 2007
Flash Flood Warning 128, NWS San Angelo, TX
NWS San Angelo, TX issued this flash flood warning at Aug 17, 2007, 7:03 PM CDT for Jones County, Taylor County, Texas. It was in force for 117 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 17, 2007, 7:03 PM CDT (00:03 UTC)
- Expired
- Aug 17, 2007, 9:00 PM CDT
- In force
- 117 min
- Issued by
- NWS San Angelo, TX
- Area
- Whole counties
Counties Jones County, TX, Taylor County, TX
The radar
The Dyess AFB radar (KDYX), 59 km from the middle of the area, began a volume at 00:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 0.1 hours before the alert went out and 227 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 83 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 602 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -64 m²/s²
- 0-3 km storm-relative helicity
- -16 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this flash flood warning went out at Aug 17, 6:10 PM CDT, 53 minutes earlier.
Area forecast discussion, Aug 17, 6:10 PM CDT, 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 610 PM CDT FRI AUG 17 2007 .AVIATION... THE CENTER OF A CLOSED LOW...THE REMAINS OF T.S. ERIN...IS LOCATED BETWEEN MIDLAND AND SAN ANGELO THIS EVENING AND WILL CONTINUE TO BRING PERIODS OF HEAVY RAIN ACROSS MOST OF WEST CENTRAL TEXAS THROUGH THE NEXT 24 HOURS. RAPID DEGRADATION OF VISIBILITY AND CEILING WILL ACCOMPANY RAIN BANDS MOVING THROUGH THE AREA...THE BEST CHANCE OF HEAVY RAINFALL WILL BE CLOSER TO THE CENTER OF THE CLOSED LOW WHICH WILL FAVOR THE WESTERN SECTIONS OF WEST CENTRAL TEXAS TROUGH THE NEXT 24 HOURS...WITH THE CENTER OF CIRCULATION REMAINING JUST WEST OF THE AREA. && .PREV DISCUSSION... /ISSUED 400 PM CDT FRI AUG 17 2007/ DISCUSSION... THE REMNANTS OF ERIN (STILL A TROPICAL DEPRESSION AS OF 10 AM TODAY) ARE CENTERED ALONG THE BORDER OF CROCKETT AND REAGAN COUNTIES AT MID-AFTERNOON. THE LOW HAS DRIFTED NORTH-NORTHWEST TODAY (WAS CENTERED OVER SOUTHEASTERN CORNER OF CROCKETT COUNTY EARLY THIS MORNING). SCATTERED BANDS OF SHOWERS AND THUNDERSTORMS ARE MOVING NORTH ACROSS WEST CENTRAL TEXAS...AROUND THE CIRCULATION CENTER. OTHER AREA OF SHOWERS PERISTS ACROSS IRION AND STERLING COUNTIES...TO THE NORTHEAST OF THE LOW. EXPECT THE REMNANT LOW TO REMAIN INTACT TONIGHT WILL DRIFTING NORTH TOWARD BIG SPRING. WHILE THE CONVECTIVE ACTIVITY WILL CONTINUE TO HAVE LOCALLY RAINFALL ACROSS OUR AREA THIS EVENING... OUR PRIMARY CONCERN FOR TONIGHT IS WITH THE TRACK OF THE SYSTEM AND ASSOCIATED THREAT FOR EXCESSIVE RAINFALL AND FLOODING. TYPICALLY WITH THESE TYPES OF SYSTEMS AT NIGHT...HAVE A CONCENTRATED AREA OF HEAVY RAINFALL AROUND THE CENTER. THIS TARGETS THE WESTERN CONCHO VALLEY AND SOUTHWESTERN BIG COUNTRY (GENERALLY WEST OF A LINE FROM SAN ANGELO TO SWEETWATER). A FEW INCHES OF RAINFALL CERTAINLY POSSIBLE ACROSS THAT AREA WITH A FEW TOTALS GREATER THAN 5 INCHES. THE HEAVY/EXCESSIVE RAINFALL THREAT SHIFTS NORTHWARD ON SATURDAY... WHEN THE REMNANT LOW IS PROGGED TO MEANDER ACROSS THE AREA AROUND SNYDER...OR PERHAPS OUR WESTERN BIG COUNTRY COUNTIES. HAVE THE HIGHEST POPS AND QPF ACROSS THAT AREA...BUT ALSO HAVE EXPANDED RAIN CHANCES ON SATURDAY TO ACCOUNT FOR TYPICAL DAYTIME TENDENCY FOR THE CONVECTION TO SHIFT OUTWARD FROM THE CENTER OF THE REMNANT SYSTEM. WE HAVE EXTENDED AND EXPANDED THE FLASH FLOOD WATCH. NOW INCLUDING MOST OF THE BIG COUNTRY IN THE WATCH...AND THE WATCH IS NOW IN EFFECT THROUGH SATURDAY (UNTIL 7 PM). EVEN THOUGH THE THREAT FOR EXCESSIVE RAINFALL IS DIMINISHING ACROSS OUR SOUTH-CENTRAL AND SOUTHEASTERN COUNTIES...THAT AREA IS VULNERABLE TO FLOODING WITH WHAT OCCURRED LAST NIGHT/THIS MORNING. THAT AREA CAN PROBABLY BE DROPPED FROM THE WATCH BY SATURDAY MORNING. UNCERTAINTY INCREASES SATURDAY NIGHT AND SUNDAY WITH WHERE THE REMNANTS OF ERIN WILL BE LOCATED...AND WITH THE ASSOCIATED QPF. PER THE GFS TRENDS...WE ARE MAINTAINING THE HIGHER POPS ACROSS PARTS OF THE BIG COUNTRY AND CONCHO VALLEY SATURDAY NIGHT. HAVE A CONTINUING POP INTO SUNDAY. TEMPERATURES WILL BE COOLEST THIS WEEKEND WHERE THE HIGHER RAIN CHANCES AND GREATER CLOUD COVER ARE CONCENTRATED. LOOKING INTO NEXT WEEK...THE GFS BRINGS THE TUTT LOW INTO TEXAS ALONG A POSITION FARTHER TO THE EAST THAN EARLIER PROGGED. KEEPING POPS LESS THAN 20 PERCENT AT THIS TIME FOR WEST CENTRAL TEXAS. WITH LESS CLOUD COVER WILL SEE DAYTIME TEMPERATURES CLIMBING BACK TO 90 OR THE LOWER 90S. WILL BE WATCHING TO SEE WHERE HURRICANE DEAN MAY TRACK. WE ARE MONITORING THE ONGOING SITUATION CLOSELY...AND WILL CONTINUE TO UPDATE OUR FORECASTS AND PRODUCTS TO ACCOUNT FOR THE DEVELOPMENTS. && .PRELIMINARY POINT TEMPS/POPS... ABILENE 72 81 72 84 / 50 60 60 40 SAN ANGELO 72 81 72 85 / 80 60 50 40 JUNCTION 72 85 72 87 / 40 40 40 30 && .SJT WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH SATURDAY EVENING FOR BROWN-COKE- COLEMAN-CONCHO-CROCKETT-FISHER-HASKELL-IRION-JONES-KIMBLE-MASON- MCCULLOCH-MENARD-NOLAN-RUNNELS-SAN SABA-SCHLEICHER-STERLING- SUTTON-TAYLOR-TOM GREEN. && 15/99/15
Hazardous weather outlook, Aug 17, 2:12 PM CDT, 4 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 212 PM CDT FRI AUG 17 2007 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-181915- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 212 PM CDT FRI AUG 17 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT LOOK FOR THE POTENTIAL FOR HEAVY RAINFALL AND ASSOCIATED FLASH FLOODING TO CONTINUE ACROSS MOST OF WEST CENTRAL TEXAS. RAINFALL AMOUNTS OF 1 TO 3 INCHES ARE POSSIBLE. HOWEVER...SOME LOCATIONS MAY RECEIVE AN ADDITIONAL 3 TO 6 INCHES...ESPECIALLY WEST OF A LINE FROM JUNCTION...TO EDEN...TO ABILENE...TO HASKELL. IN ADDITION TO FLASH FLOODING...CREEKS AND DRAWS MAY RISE ABOVE THEIR ABILITY TO CONTAIN ADDITION RUNOFF. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY AS WHAT REMAINS OF TROPICAL STORM ERIN CONTINUES TO MOVE SLOWLY NORTHWEST...SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS WEST CENTRAL TEXAS THROUGH THE WEEKEND. FLASH FLOODING WILL CONTINUE TO BE THE MAIN THREAT...ESPECIALLY FOR THOSE AREAS OF WEST CENTRAL TEXAS NORTHWEST OF A LINE FROM SONORA TO BROWNWOOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. HOWEVER...WE ENCOURAGE ALL SPOTTERS AND RAINFALL OBSERVERS TO REPORT FLOODING OR HEAVY RAINFALL. 23/HUBER
The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 17, 8:41 PM CDT | Flash Flood Warning | SJT | Jones, Taylor | 2 hr |
| Aug 17, 9:00 PM CDT | Flash Flood Warning | SJT | Coke, Runnels, Tom Green | 2 hr |
| Aug 17, 9:30 PM CDT | Flash Flood Warning | SJT | Schleicher, Sutton | 3 hr |
| Aug 17, 10:14 PM CDT | Flash Flood Warning | SJT | Fisher, Haskell, Jones, Nolan, Taylor | 6 hr |
| Aug 17, 10:31 PM CDT | Flash Flood Warning | SJT | Coke, Concho, Runnels, Tom Green | 6 hr |
| Aug 17, 11:31 PM CDT | Flash Flood Warning | SJT | Crockett | 4 hr |
| Aug 17, 11:54 PM CDT | Flash Flood Warning | SJT | Schleicher, Sutton | 5 hr |
| Aug 18, 2:44 AM CDT | River Flood Warning | SJT | Tom Green | 19 hr |
| Aug 18, 3:28 AM CDT | Flash Flood Warning | SJT | Crockett | 4 hr |
| Aug 18, 3:55 AM CDT | Flash Flood Warning | SJT | Fisher, Nolan | 6 hr |
| Aug 18, 3:55 AM CDT | Flash Flood Warning | SJT | Callahan, Jones, Shackelford, Taylor | 6 hr |
| Aug 18, 4:11 AM CDT | Flash Flood Warning | SJT | Haskell, Throckmorton | 6 hr |
| Aug 18, 4:20 AM CDT | Flash Flood Warning | SJT | Coke, Concho, Irion, Runnels, Tom Green | 6 hr |
| Aug 18, 4:30 AM CDT | Flash Flood Warning | SJT | Schleicher, Sutton | 6 hr |
| Aug 18, 8:42 AM CDT | River Flood Warning | SJT | Shackelford, Throckmorton | 24 hr |
| Aug 18, 9:59 AM CDT | Flash Flood Warning | SJT | Fisher, Jones, Nolan, Taylor | 6 hr |
| Aug 18, 10:16 AM CDT | Flash Flood Warning | SJT | Haskell | 4 hr |
| Aug 18, 11:11 AM CDT | River Flood Warning | SJT | Runnels | 38 hr |
| Aug 18, 2:16 PM CDT | Flash Flood Warning | SJT | Haskell | 4 hr |
| Aug 18, 3:59 PM CDT | Flash Flood Warning | SJT | Fisher, Jones, Nolan, Taylor | 4 hr |
Nearby
Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.